Alert archive / Maryland / Wind Advisories in 2006

Wind Advisory 7, NWS Wakefield, VA

October 27, 2006Accomack County, Northampton County, City of Virginia Beach, Virginia; Currituck County, North Carolina; 4 counties in Maryland

NWS Wakefield, VA issued this wind advisory at Oct 27, 2006, 3:40 PM EDT for Accomack County, Northampton County, City of Virginia Beach, Virginia; Currituck County, North Carolina; 4 counties in Maryland. It took effect at Oct 27, 2006, 9:39 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2006, 3:40 PM EDT (19:40 UTC)
In effect from
Oct 27, 2006, 9:39 PM EDT
Expired
Oct 28, 2006, 10:11 AM EDT
In force
13 hr
Issued by
NWS Wakefield, VA

Counties Dorchester County, MD, Somerset County, MD, Wicomico County, MD, Worcester County, MD, Currituck County, NC, Accomack County, VA, City of Virginia Beach, VA, Northampton County, VA

The radar

The Norfolk radar (KAKQ), 130 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 7.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2006-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2006-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KAKQ 271940
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
340 PM EDT FRI OCT 27 2006

MDZ021>025-NCZ017-102-VAZ095-098>100-281100-
/O.NEW.KAKQ.WI.Y.0007.061028T0600Z-061028T2200Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...COROLLA...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
340 PM EDT FRI OCT 27 2006

...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT SATURDAY...

A STRONG LOW PRESSURE SYSTEM MOVING INTO THE AREA WILL CAUSE WINDS
TO INCREASE LATER TONIGHT...ESPECIALLY ALONG THE EASTERN
SHORE...COASTAL HAMPTON ROADS AND THE NORTHERN OUTER BANKS.
SUSTAINED WINDS OF AROUND 35 MPH ARE EXPECTED WITH POSSIBLE GUSTS
UP TO 45 TO 50 MPH. WINDS SHOULD GRADUALLY DIMINISH SATURDAY 
AFTERNOON AS THE COLD FRONT PUSHES FARTHER OFFSHORE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31
TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MCNATT
3 follow-up statements
000 
WWUS71 KAKQ 280139
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
939 PM EDT FRI OCT 27 2006

VAZ091-094-280945-
/O.EXA.KAKQ.WI.Y.0007.061028T0600Z-061028T2200Z/
YORK-NEWPORT NEWS/HAMPTON-
INCLUDING THE CITIES OF...POQUOSON...NEWPORT NEWS...HAMPTON
939 PM EDT FRI OCT 27 2006

...WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 PM EDT SATURDAY. 

A STRONG LOW PRESSURE SYSTEM WILL TRACK THROUGH THE OHIO VALLEY 
OVERNIGHT...THEN MOVE INTO SOUTHEAST CANADA ON SATURDAY. SOUTHERLY
WINDS WILL PICK UP AS AN ASSOCIATED WARM FRONT PUSHES THROUGH THE
AREA OVERNIGHT. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH
GUSTS UP TO 45 MPH OVER THE LOWER END OF THE PENINSULA. WINDS
WILL SHIFT TO THE WEST SATURDAY MORNING BUT LITTLE CHANGE IN WINDS
SPEEDS ARE EXPECTED. THE WINDS WILL GRADUALLY DIMINISH SATURDAY
EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MDZ021>025-NCZ017-102-VAZ095-098>100-280945-
/O.CON.KAKQ.WI.Y.0007.061028T0600Z-061028T2200Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...COROLLA...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
939 PM EDT FRI OCT 27 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 6 PM EDT
SATURDAY...

A STRONG LOW PRESSURE SYSTEM WILL TRACK THROUGH THE OHIO VALLEY
OVERNIGHT...THEN MOVE INTO SOUTHEAST CANADA ON SATURDAY.
SOUTHERLY WINDS WILL PICK UP AS AN ASSOCIATED WARM FRONT PUSHES
THROUGH THE AREA OVERNIGHT. SOUTH WINDS WILL INCREASE TO 25 TO 35
MPH WITH GUSTS UP TO 45 MPH OVER THE NORTHERN OUTER
BANKS...COASTAL SOUTHSIDE HAMPTON ROADS AND THE LOWER MARYLAND AND
VIRGINIA EASTERN SHORE. WINDS WILL SHIFT TO THE WEST SATURDAY
MORNING WITH GUSTS UP TO 50 MPH POSSIBLE. THE WINDS WILL GRADUALLY
DIMINISH SATURDAY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CULLEN
000 
WWUS71 KAKQ 280749
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
349 AM EDT SAT OCT 28 2006

MDZ021>025-NCZ017-102-VAZ091-094-095-098>100-281600-
/O.EXT.KAKQ.WI.Y.0007.000000T0000Z-061028T1600Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-YORK-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...COROLLA...POQUOSON...
NEWPORT NEWS...HAMPTON...CHINCOTEAGUE...WALLOPS ISLAND...MELFA...
EASTVILLE
349 AM EDT SAT OCT 28 2006

...WIND ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

A STRONG LOW PRESSURE SYSTEM WILL TRACK FROM THE EASTERN OHIO 
VALLEY INTO NORTHERN NEW ENGLAND TODAY. SOUTHERLY WINDS OF 25 TO
35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED THIS MORNING FOR
LOCATIONS IN SOUTHEAST VIRGINIA NEAR THE CHEASAPEAKE BAY...COASTAL
NORTHEAST NORTH CAROLINA...AND ON THE EASTERN SHORES OF VIRGINIA
AND LOWER MARYLAND. WINDS WILL SHIFT TO THE WEST DURING THE MIDDAY
AND EARLY AFTERNOON HOURS...WITH GUSTS TO 35 TO 40 MPH POSSIBLE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

25
000 
WWUS71 KAKQ 281411
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1011 AM EDT SAT OCT 28 2006

...WIND ADVISORY HAS BEEN CANCELLED...

MDZ021>025-NCZ017-102-VAZ091-094-095-098>100-281515-
/O.CAN.KAKQ.WI.Y.0007.000000T0000Z-061028T1600Z/
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-YORK-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CAMBRIDGE...SALISBURY...CRISFIELD...
PRINCESS ANNE...SNOW HILL...OCEAN CITY...COROLLA...POQUOSON...
NEWPORT NEWS...HAMPTON...CHINCOTEAGUE...WALLOPS ISLAND...MELFA...
EASTVILLE
1011 AM EDT SAT OCT 28 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE WIND
ADVISORY THAT WAS IN EFFECT FOR PORTIONS OF NORTHEAST NORTH
CAROLINA...HAMPTON ROADS AND THE CENTRAL AND SOUTHERN DELMARVA.

THE STRONG WINDS WHICH AFFECTED NORTHEAST NORTH CAROLINA...EASTERN
VIRGINIA AND THE LOWER MARYLAND EASTERN SHORE EARLIER THIS MORNING
HAVE WEAKENED BELOW ADVISORY LEVELS. WEST TO SOUTHWEST WINDS OF 15
TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THIS AFTERNOON ACROSS
THE REGION.

LATE THIS AFTERNOON AND TONIGHT...IT IS POSSIBLE THAT WEST TO
NORTHWEST WINDS MAY INCREASE TO ADVISORY LEVELS ACROSS THE LOWER
MARYLAND EASTERN SHORE AS COLDER AIR MOVES INTO AREA. AT THIS
TIME...WIND GUSTS ARE NOT EXPECTED TO EXCEED 40 MPH...BUT STRONGER
WINDS ARE POSSIBLE. IF THE THREAT FOR STRONGER WINDS
INCREASES...AN ADVISORY WILL BE ISSUED LATER TODAY.

$$

SAMMLER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Oct 27, 3:36 PM EDT, 4 minutes earlier.

Area forecast discussion, Oct 27, 3:36 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
336 PM EDT FRI OCT 27 2006

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
RAIN IS QUICKLY SPREADING TO COVER OUR ENTIRE CWA AT THIS HOUR.
KAKQ RADAR ESTIMATES REPORT A QUARTER OF AN INCH OR LESS HAS
FALLEN SO FAR. THIS IS IN ACCORDANCE WITH GUIDANCE...THOUGH I FEEL
THE PRE-FRONTAL RAIN SHOWERS WERE NOT HANDLED AGGRESSIVELY
ENOUGH...ESP SURPRISINGLY BY THE RUC.

WARM FRONT CURRENTLY POSED JUST S OF THE NC BORDER AND MOVING N/NE
ALONG W/ SOUTHERLY FLOW. MODERATE RAIN WILL OVERSPREAD THE REGION
LATE THIS EVENING...WITH SOME LARGE AREAS OF HEAVY RAIN EXPECTED.
HAVE NOTICED QPF AMOUNTS INCREASING PAST FEW MOD RUNS...AND INDEED
SINCE INITIAL AMOUNTS APPEAR TO HAVE BEEN UNDERDONE (OR NONE AT
ALL) HAVE BUMPED OP PRECIP AMOUNTS A FEW TENTHS OF AN INCH...ESP
ALONG A N/S AXIS EXTENDING FROM S/CENTRAL VA TO NE NC. UP TO 2
INCHES OF QPF AND LOCALLY HIGHER AMOUNTS POSSIBLE...ESP ALONG
THIS CORRIDOR WHERE WARMER AIR IS QUICKLY DISPLACED EARLY SAT
MORNING BY A FAST MOVING CD FRT.

SOIL IS STILL SOMEWHAT MOIST FROM EVENT(S) PAST...THEREFORE IT
WILL BE ABLE TO RECEIVE AND RETAIN 1 TO 2 INCHES OF
PRECIP...HOWEVER THERE IS STILL THE THREAT OF FLASH FLOODING IN
ANY PARTICULARLY HEAVY DOWNPOURS AND OF COURSE PONDING ON THE
ROADWAYS. THOUGH THE GFS IS TURNING OUT HIGHER QPFS THIS LAST
RUN...DO NOT FEEL STRONGLY ABOUT PUTTING UP A WATCH ATTM PER
CONDITIONS AND GUIDANCE.

GRAD TIGHTENS ALONG THE FRONT AND WINDS WILL INCREASE ALONG THE
SFC...HAVE HOISTED A WIND ADVISORY FOR THE LOWER EARN SHORE...FAR
EARN PTNS OF THE TIDEWATER AREA...AND ALSO CURRITUCK CO IN NC.
INTERIOR AREAS CAN EXPECT WINDY CONDITIONS ON THE ORDER OF 15 TO
20 KTS WITH SOME GUSTS UP TO 30 KTS POSSIBLE AFTER MIDNIGHT THRU
EARLY SAT EVENING.

THUNDERSTORM POTENTIAL IS MINIMAL...THOUGH ISOLATED TS WERE
MENTIONED FOR SE SECTION OF CWA AND FAR EARN AREAS BY SAT MORN.
THE BOUNDARY LAYER HERE WILL REMAIN MOIST AND MILDLY UNSTABLE (IF
AT ALL) BEFORE THE FRNT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
SAT EVENING THE LOW PRES SYSTEM AND ASSOC RAIN SHOWERS SHOULD
MOVE WELL OFF TO THE NE. SKIES WILL GENERALLY BECOME CLEAR AND
DEPENDING ON TIMING OF FRONT MOVING OFFSHORE...MAY HAVE SOME DENSE
FOG ISSUES SUN MORNING AND AGAIN ON SUN NIGHT/MON MORN. TEMPS STAY
ON THE MILD SIDE AS HIGH PRES SETTLES OVER THE REGION FROM THE SW.
NEXT FROPA PASSAGE COMES THU. NOT MANY CHANGES TO EXTENDED.

&&

.AVIATION...
CIGS AND VIS WILL GRADUALLY WORSEN THIS EVENING AS WE
SEE AN INCREASE IN RA COVERAGE. LOOKING FOR PREDOMINANT CONDS IN THE
MVFR RANGE WITH POSSIBLE IFR CONDS IN HEAVIER RAIN. MOST OF THE RAIN
SHOULD MOVE OFFSHORE BY 12-15Z TOMORROW MORNING...AND CLOUDS WILL
ALSO CLEAR ABOUT THE SAME TIME. WINDS WILL PICK UP OVERNIGHT AND
REMAIN RATHER GUSTY THROUGHOUT THE DAY TOMORROW.

&&

.MARINE...
WINDS WILL INCREASE QUICKLY OVERNIGHT AS THE WARM FRONT
MOVES THROUGH AND THE LOW MOVES CLOSER TO THE AREA. GALE FORCE WINDS
EXPECTED JUST AFTER MIDNIGHT FOR OFFSHORE LOCATIONS...WITH ADVISORY
CONDITIONS STARTING IN THE CHESAPEAKE BAY JUST BEFORE MIDNIGHT. THE
COLD FRONT WILL MOVE OFFSHORE BY MID-MORNING SATURDAY...BUT WINDS
WILL REMAIN STRONG FOR AT LEAST 12-24 HRS BEHIND THE FRONT. LOOKING
FOR WINDS OFFSHORE TO DROP BELOW GALE FORCE SATURDAY
EVENING/NIGHT...BUT REMAIN IN ADVISORY CRITERIA THROUGHOUT MOST OF
THE DAY ON SUNDAY. BY MONDAY...WINDS WILL HAVE DECREASED
SIGNIFICANTLY AND LOOK TO REMAIN 10KTS OR LESS THROUGH MID-WEEK.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FOR MDZ021>025 FROM 2 AM SATURDAY TO 6 PM
     SATURDAY.
NC...WIND ADVISORY FOR NCZ017-102 FROM 2 AM SATURDAY TO 6 PM
     SATURDAY.
VA...WIND ADVISORY FOR VAZ095-098>100 FROM 2 AM SATURDAY TO 6 PM
     SATURDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ630>632 FROM 11 PM FRIDAY TO 1 PM
     SUNDAY.
  ...GALE WARNING FOR ANZ633-650-652-654-656-658 FROM 9 PM FRIDAY
     TO 10 PM SATURDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ650-652-654-656-658 FROM 10 PM
     SATURDAY TO 7 PM SUNDAY.
&&

SHORT/LONG TERM...33
AVIATION/MARINE...MCNATT
Hazardous weather outlook, Oct 27, 5:26 AM EDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
526 AM EDT FRI OCT 27 2006

NCZ012>015-030>032-VAZ048-049-060>076-079>083-087>090-092-093-096-
280930-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-BERTIE-CHOWAN-PERQUIMANS-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-
526 AM EDT FRI OCT 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE OHIO VALLEY
TODAY...THEN TRACK NORTHEAST THROUGH NORTHERN VIRGINIA AND
MARYLAND BY LATE TONIGHT AND EARLY SATURDAY MORNING. AN ASSOCIATED
WARM FRONT WILL PUSH NORTH OUT OF NORTH CAROLINA TONIGHT. LIGHT
TO MODERATE RAIN WILL OVERSPREAD THE AREA TODAY...THEN MODERATE TO
OCCASIONALLY HEAVY RAINFALL IS EXPECTED WITH THIS STORM SYSTEM AS
IT TRACKS THROUGH THE REGION TONIGHT. RAINFALL AMOUNTS AT THIS
TIME ARE EXPECTED TO AVERAGE BETWEEN ONE AND TWO INCHES WITH
LOCALLY HIGHER AMOUNTS TO THREE OR FOUR INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE LOW WILL MOVE INTO NEW ENGLAND SATURDAY...WITH A TRAILING
COLD FRONT PUSHING OFF THE COAST. WEST WINDS WILL AVERAGE 20 TO 25
MPH SATURDAY INTO SATURDAY NIGHT...WITH POSSIBLE GUSTS TO 35 TO 40
MPH. REMAINING BREEZY SUNDAY...BEFORE HIGH PRESSURE AND LIGHTER
WINDS RETURN FOR MONDAY INTO THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANZ633-MDZ021>025-NCZ016-017-102-VAZ077-078-084>086-091-094-095-
097>100-280930-
CURRITUCK SOUND-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-
MARYLAND BEACHES-CAMDEN-INLAND CURRITUCK-OUTER BANKS CURRITUCK-
NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX-MATHEWS-YORK-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-CHESAPEAKE-VIRGINIA BEACH-
ACCOMACK-NORTHAMPTON VA-
526 AM EDT FRI OCT 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CURRITUCK
SOUND...SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...EAST
CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE OHIO VALLEY
TODAY...THEN TRACK NORTHEAST THROUGH NORTHERN VIRGINIA AND
MARYLAND BY LATE TONIGHT AND EARLY SATURDAY MORNING. AN ASSOCIATED
WARM FRONT WILL PUSH NORTH OUT OF NORTH CAROLINA TONIGHT. LIGHT
TO MODERATE RAIN WILL OVERSPREAD THE AREA TODAY...THEN MODERATE TO
OCCASIONALLY HEAVY RAINFALL IS EXPECTED WITH THIS STORM SYSTEM AS
IT TRACKS THROUGH THE REGION TONIGHT. ISOLATED THUNDERSTORMS ARE
POSSIBLE. RAINFALL AMOUNTS AT THIS TIME ARE EXPECTED TO AVERAGE
BETWEEN ONE AND TWO INCHES WITH LOCALLY HIGHER AMOUNTS TO THREE OR
FOUR INCHES POSSIBLE. SOUTH TO SOUTHEAST WINDS INCREASE TO 20 TO
30 MPH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE LOW WILL MOVE INTO NEW ENGLAND SATURDAY...WITH A TRAILING
COLD FRONT PUSHING OFF THE COAST. WEST TO SOUTHWEST WINDS WILL
AVERAGE 20 TO 30 MPH SATURDAY INTO SATURDAY NIGHT...WITH POSSIBLE
GUSTS TO 40 TO 45 MPH. REMAINING WINDY SUNDAY...BEFORE HIGH
PRESSURE AND LIGHTER WINDS RETURN FOR MONDAY INTO THE MIDDLE OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANZ630>632-650-652-654-656-658-670-280930-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-
526 AM EDT FRI OCT 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC
COASTAL WATERS AND THE MID ATLANTIC OFFSHORE WATERS.

.DAY ONE...TODAY AND TONIGHT...
SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 20 TO 25 KT TONIGHT ON
THE CHESAPEAKE BAY AND CURRITUCK SOUND...AND 25 TO 30 KT WITH
POSSIBLE GUSTS TO 35 KT ON THE ATLANTIC COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
WEST TO SOUTHWEST WINDS WILL AVERAGE 20 TO 25 KT SATURDAY INTO
SUNDAY ON THE CHESAPEAKE BAY AND CURRITUCK SOUND...AND 30 TO 35 KT
ON THE ATLANTIC COASTAL WATERS. GUSTS TO 35 TO 45 KT ARE POSSIBLE.
GALE WARNING IS EXPECTED ON THE ATLANTIC COAST SATURDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

25

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 5:15 AM EDTCoastal Flood StatementAKQDorchester, Somerset, Wicomico43 hr

Nearby

Wind Advisories in Maryland, 2006Wind Advisories in Virginia, 2006Wind Advisories in North Carolina, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.